Dr. Asamoah Nkwanta

Title: 
Chair and Professor
Office Location: 
Carnegie Hall 251
Phone: 
(443) 885-3964
Email: 
Asamoah.Nkwanta@morgan.edu
Education:

Ph.D. Howard University, 1997
M.S. University of Wisconsin at Milwaukee, 1984
B.S. North Carolina Central University, 1981

Education:

Ph.D. Howard University, 1997
M.S. University of Wisconsin at Milwaukee, 1984
B.S. North Carolina Central University, 1981

Research Interests:

We use combinatorial and thermodynamic methods to model RNA sequences for RNA secondary structure prediction. A lattice walk model for RNA sequence prediction with applications related to the HIV-1 and yellow fever molecules is being developed. Other interests in molecular biology are evaluating RNA folding rates and analyzing simple sequence repeat patterns in DNA sequences. We are also working on developing new structural properties and combinatorial applications of the Riordan group.g.

Selected Publications (Total: 38):

  • A. Nkwanta, Riordan matrices and higher-dimensional lattice walks, Journal of Statistical Planning and Inference, 140 (2010) 2321-2334.
  • H. Nguewou-Hyousse and A. Nkwanta, A Perl algorithm for computing RNA folding rates, Intl. J. of Evolution Equations 9, (2014). 
  • A. Nkwanta and W. Ndifon, A contact-waiting-time metric and RNA folding rates, FEBS Letters, 538 (2009) 2392-2394.
  • W. Ndifon and A. Nkwanta, An RNA foldability metric: Implications for the design of rapidly foldable RNA sequence, Biophysical Chemistry, 120 (2006) 237-239.
  • W. Ndifon, A. Nkwanta, and D. Hill, Some probabilistic results on the nonrandomness of simple sequence repeats in DNA sequences, Bulletin of Mathematical Biology, 68 (2006) 1747-1759.
  • B. Eke and A. Nkwanta, A mathematical model for the control of the transmission of genetic diseases using pure fractions, Intl. J. of Pure and Appl. Math., 45 (2008) 243-254.
  • C. Jean-Louis and A. Nkwanta, Some algebraic structure of the Riordan group, Linear Algebra Appl. 438 (2013) 2018-2035.
  • A. Nkwanta and Earl R. Barnes, Two Catalan-type Riordan arrays and their connections to the Chebyshev polynomials of the first kind, J. of Integer Seq. 15 (2012) Article 12.3.3, 19 pp. (electronic). 
  • N. Ziyadi, K. Clark, C. Fan, and A. Nkwanta, A Nutrients-Phytoplankton-Oysters Mathematical Model in a Bay Ecosystem, Intl. J. of Biomathematics and Systems Biology, Volume 2, No. 2, 2016.